Hoping for a reply before my Dr. appt. today. My lyme was confirmed last Nov. and I was on treatment for about 2 mths. Since I have had aches and pains, tingling in the feet, some chest discomfort, cramps in the legs to the point where I can hardly drive, and now I woke up this morning with swollen lips that are dry, and a strange feeling of ucky in my mouth. I also have some raised itchy bumps on the body in several different spots, and seem to be tired again. Is this all in my head, or should I bring it up to the Dr. today. Sometimes I feel as though I may be looking for things. Help!!!
Hi mamoo. What antibiotic and dose did you take for two months? How long were you sick before starting treatment? Did you still have symptoms when you stopped treatment? You likely have not been treated long enough or aggressively enough?
What IV med will you be infusing?
Are you seeing a Lyme doctor? Have you been tested for the co-infections? This is very important. Many Lyme doctors believe the co-infections need to be treated first for Lyme treatment to be effective.
Although it seems scary to infuse IV meds, it is very easy once you get the hang of it. Ofen a PICC line is placed for infusions. You will feel a stick when the line is inserted in the arm, but it should not hurt too much. Once the line is placed, someone will probably X-ray it to make sure it is in the proper place.
Often, a nurse will show you how to infuse the meds yourself. The nurse will supervise you for a couple of days until you are comfortable doing it on your own. It sounds overwhelming but it is really very easy. Then a home health care nurse comes or you go to the doctor's office once a week for a dressing change and to have blood drawn.
The most important thing about the IV site is that it should always be clean and dry. An infection in the line can be deadly. If there is ever any question about the way the site looks or feels, call your doctor or nurse immediately.
There is a great sleeve you can get to cover the PICC line so you can shower without getting it wet. It is called a Mid-Arm Protector and you can get it at Brown Medical.
Good luck! Keep us posted on how things are going okay?
Mamoo.... I alo have a Picc line right now.. Had it put in about 2 and a half weeks ago.. I was very nervous at first but after a few days I was a pro.. its really no big deal... Ticker just gave all the good advice.. I will have mine for a long time its just part of my body now.. I probably wouldnt know what to do without it.. Biggest things.. dont pick up anything heavy in that arm.. and dont get it wet.. The mid arm protecter is great but in the mean time use glad press and seal saran wrap... its my new best friend.. it works great in the shower.. Good luck and let me know if you have any questions... Nothing to be nervous about..
Thanks for your reply. I went today for my first IV treatment and after 7 pokes and 3 people later no vein to be found. I am going to have a PICC line put in tomorrow. I am a little nervous, but it has to be better than be poked every day. Thanks once again for you reply.
I had my PICC line put in yesterday. It is a bit uncomfortable, and a bit painful. I am sure that will go away. It went rather well, and I watched the screen as the Dr. put it in. I took a Zanax on the way to the hospital, and believe that helped to take the edge off. I am a little afraid of knocking it out in my sleep, as I tend to use my arms as pillows.
I had my first treatment this morning, and other then a bit of upset stomach and a sudden hot flash, feeling fine, only took about 1/2 hour.
Syd... Im so happy for you.. You should be feeling better in no time... What antibiotics are you taking?? I was told to do my treatment over a hour and NO less... Im sure we are on different meds and doses but just in case.. double check and make sure its okay to do it in a half hour.. when I try to rush my treatment I get a stomach ache and other side effects.. I hope all is well... Good luck..
Can you describe your itchy bumps? Do you have a lot? Where are they? I am almost done with my first week of a Biaxin/Omnicef combo. I have not only had problems with loose bowel movements since starting the Omnicef, but I've also been popping up with itchy red bumps- on either side of my back, the back of my leg, etc. They sort of seem like bug or mosquito bites, but I haven't really been hanging around outside.. so I'm not sure. I had my husband look at them, and at first he thought they were pimples, but then he thought maybe mosquito bites.
Dat... I had the same thing... I was on the Biaxin/plaquenil combo and about 2 weeks into it I broke out with little itchy bumps on my back and legs... Called my docter.. he wasnt all that concerned with it.. said it was probably a "die off".. took some benedryl and in a few days it was gone.. But they do come back once a month when i herx... Iam sort of getting used to it now, each month its less and less.. Good luck
I have the itchy bumps like you described on the backs of my legs. Like you said it reminded me of bug bites or a rash from poision ivy.
I had my 4th treatment today, but to say the least I have not been able to get a break. The PICC line would not work on Sunday, so they had to stick me three times more until they found one of the itty bitty tiny veins on the underside of the wrist. Well went today first for treatment with the line that they left in yesterday and you guessed it. The line would not work. So they found another one of those small veins and I was able to get my treatment. Then I had to go back to the hospital that put the PICC in and they found out that it was coiled. The PA ran a wire thru it and got it uncoiled, but had to remove the sutures and replace them. I thought I was going to grab him by the throat when he put the new sutures in with first numing the area. The area is already a little sore from putting the line in last week, and now it even more sensitive. Oh well, hoping for better days.
Question, I get hot flashes once in awhile and wondered if that is the rocephin starting to work?
About 12 days into Biaxin and Plaquenil I had the bumps all over my body. My LLMD asked me to see my GP and she confirmed it was a med reaction. I am off that now. I wondered at the time if it could have been a herx. I am on Tetracycline now and I am not having ANY kind of reaction. It's like I am on nothing. Been about 12 days again now.
Zan... I also was on biaxin and plaquenil (great combo).. after 16 days.. I broke out in a rash.. like little bug bites on my back and legs.. it was so itchy.. my GP told me it was an allegric reaction to my meds.. He told me to get off of them.. As soon as I did.. I felt crappy again.. my llmd said it was a "die off" (herx)... So those little itchy bumps are actually good.. I went right back on the meds.. Thats a great combo for lyme...
Kelley- mine were not really itchy. I was told that was a sign that it was a med reaction- anyone know if that is true? They started on my trunk and spread to everywhere within an hour. I kept taking the meds for three days before my doc got back to me and told me to stop. The bumps stuck around and got a little worse but not terribly. I wish I knew if I should have stayed on it. They also did a CDC with diff (whatever that is) blood test and somehow said it confirmed the allergic reaction.